New Mexico, 2013Flash Flooding and Hail in New Mexico, August 10, 2013
August 10, 2013 · NWS ABQ · 12 events in 3 counties and zones
An unseasonably strong upper level jet combined with sufficient low level moisture and instability to produce several areas of strong to severe thunderstorms over central and western New Mexico. Slow-moving thunderstorms that developed over western New Mexico produced flash flooding in portions of Cibola and McKinley counties where several roads were washed out or closed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong upper level jet combined with sufficient low level moisture and instability to produce several areas of strong to severe thunderstorms over central and western New Mexico. Slow-moving thunderstorms that developed over western New Mexico produced flash flooding in portions of Cibola and McKinley counties where several roads were washed out or closed. Severe hail also accompanied these storms and as much as 8 inches of rain accumulated along portions of the roadway near the Bandera Ice Caves. As these storms moved east, they continued to produce sporadic large hail reports including areas around Santa Fe. Another round of thunderstorms developed after sunset over western Catron County and produced a significant flash flood wave in Vigil Canyon where debris was found 15 feet into the trees the following day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 10, 10:56 AM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 10, 10:56 AM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1156 AM MDT SAT AUG 10 2013
.AVIATION...
18Z TAF CYCLE
CONVECTION STARTING TO FIRE OVER WRN AND NRN MOUNTAINS AS OF THIS
WRITING. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED WITH PLENTIFUL
LOW AND MID LEVEL MOISTURE IN PLACE ALONG WITH STRONG SW FLOW
ALOFT HELPING TO KEEP STORM UPDRAFTS GOING. STEERING FLOW WILL
TAKE THE STORMS SLOWLY NEWD INTO THE RG VALLEY AND ERN PLAINS LATE THIS
AFTERNOON/EVENING. LCL MVFR CIGS...STRONG AND GUSTY OUTFLOW WINDS
AND SMALL HAIL WITH BE THE MAIN IMPACTS TO AVIATION FROM THE SCT-
NUMRS STORMS. ISOLD-SCT CONVECTION SHOULD CONTINUE THROUGH THE
OVERNIGHT HOURS AS A SWLY KT JET CORE REMAINS POSITIONED FROM SW
TO NE OVER CENTRAL NM.
33
.PREV DISCUSSION...325 AM MDT SAT AUG 10 2013...
CONVECTION HAS BEEN ACTIVE DURING THE OVERNIGHT HOURS WITH LOCALLY
HEAVY RAIN...ESPECIALLY OVER PORTIONS OF CHAVES AND ROOSEVELT
COUNTIES...AND SOME ONGOING HIGHLIGHTS.
TPW IMAGERY SHOWS SOUTHWEST/SOUTH CENTRAL AREAS BECOMING WETTER
ATTM...INCREASING TO OVER 1 INCH. NAM CONTINUES TO HIT THE SOUTH
CENTRAL/SOUTHEAST WITH THE HIGHEST QPF FOR NEXT 18 HOURS BUT
ESPECIALLY TONIGHT WHILE GFS SEEMS TO FAVOR THE WRN MTS MORE
SPECIFICALLY THE CONTDVD. WHILE HEAVY RAINFALL LEADING TO FLASH
FLOODING COULD OCCUR WITH ANY STORM ANYWHERE...DECIDED TO SPREAD THE
FLASH FLOOD WATCH FARTHER WWD AND INCLUDE CHAVES COUNTY...AS WELL AS
THE JEMEZ WHICH INCLUDES THE LAS CONCHAS BURN SCAR. SOUTHEAST SFC
WINDS HAVE BEEN BLOWING AT KSAF WHICH MAY SET UP THAT AREA LATER
TODAY. ELSEWHERE AT KABQ THEY HAVE NOT BEEN AS STRONG AS ANTICIPATED
SO FAR...BUT HAVE BEEN MORE VIGOROUS FARTHER SOUTH INTO THE TULAROSA
VALLEY. IN ADDITION...UPPER JET WILL CONTINUE TO BE STRETCHED FROM
SOUTHWEST TO NORTHEAST OVER THE STATE. KEPT THE PRESENT TIMING OF
THE WATCH...STARTING AT 11 AM AND ENDING AT MIDNIGHT...BUT IF THE
NAM IS RIGHT THEN MAY NEED TO BE EXTENDED AFTER MIDNIGHT FOR AT
LEAST SOME AREAS.
TRIMMED TODAYS HIGHS SEVERAL DEGREES AND A BIT FOR SUNDAY TOO AS
GUIDANCE HAS COME DOWN...AND IN LIGHT OF ONGOING PCPN/CLOUD COVER.
SUNDAY APPEARS TO NOT BE AS ACTIVE BUT STILL SCATTERED CONVECTION
EXPECTED CENTRAL AND WEST.
EXTENDED GFS HAD A FRONT FOR MIDDLE OF NEXT WEEK A FEW RUNS
AGO...THEN BACKED OFF ON THE STRENGTH 24 HOURS AGO...AND NOW IS
FRONT-O-RAMA STARTING TUESDAY WITH THE UPPER HIGH CENTER POSITIONED
FARTHER WEST. THIS ALLOWS EASTERN NEW MEXICO TO BE THE BENEFICIARY
OF NORTHWEST FLOW OFF THE MTS AS WELL AS THOSE PESKY FRONTS...AND
GFS IS PRETTY WET. 00Z ECMWF SOMEWHAT SIMILAR SO WE POTENTIALLY
REVERT TO THE SO CALLED REVERSE MONSOON. EXTENDED POPS ADJUSTED
ACCORDINGLY.
.FIRE WEATHER...
EXCELLENT HUMIDITY RECOVERIES THIS MORNING ACROSS THE EASTERN PLAINS
THANKS TO A BACK DOOR COLD FRONT AND SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS OVERNIGHT. THE BACK DOOR FRONT...AIDED BY OUTFLOW
BOUNDARIES...HAS PUSHED THROUGH THE GAPS OF THE CENTRAL MOUNTAIN
CHAIN EARLY THIS MORNING...AND MAY TRY TO MAKE A RUN FOR THE
CONTINENTAL DIVIDE BY MID MORNING. BETWEEN THE INCREASED BOUNDARY
LAYER MOISTURE AND A RETURN OF THE MONSOONAL PLUME OVER CENTRAL AND
WESTERN NM...ANOTHER ACTIVE THUNDERSTORMS DAY IS ON TAP WITH HEAVY
RAIN POTENTIAL. WITH THAT SAID...DAYTIME HUMIDITIES WILL GET A BIG
BOOST OVER YESTERDAYS READINGS ACROSS CENTRAL AND WESTERN NM.
MINIMUM HUMIDITIES WILL BE 10 TO 20 PERCENT HIGHER THAN ON FRIDAY
AFTN. STORMS WILL LIKELY CONTINUE INTO THE EVENING AND OVERNIGHT
HOURS. GOOD TO EXCELLENT HUMIDITIES AREAWIDE ARE EXPECTED TONIGHT.
THE MONSOONAL PLUME SHOULD REMAIN OVER THE STATE ON SUNDAY...BUT THE
UPPER HIGH RIDGE AXIS WILL EXTEND WESTWARD LATE IN THE DAY CUTTING
OFF THE MOISTURE RETURN FROM THE SOUTH. ADDITIONALLY...NO FRONT
WILL DRIVE AN INFLUX OF MOISTURE IN FROM THE EAST...SO OVERALL A
LESS ACTIVE DAY. HOWEVER...STORMS WILL BE MOVING EVEN SLOWER THAN
TODAY...SO HEAVY RAIN POTENTIAL WILL REMAIN.
EARLY NEXT WEEK...THE UPPER HIGH CENTER WILL SHIFT FROM TEXAS
WESTWARD ACROSS OLD MEXICO AND END UP NEAR THE BOOTHEEL OF NEW
MEXICO BY WEDNESDAY AFTERNOON. THUS...RECYCLE MODE WILL BE IN FULL
SWING ON MONDAY...AND SOME DRIER AIR ALOFT WILL WORK INTO THE WEST
BY TUESDAY. WITH THE UPPER HIGH SHIFTING WEST...THIS WILL ALLOW FOR
NORTHWEST FLOW ALOFT TO DEVELOP OVER THE NORTHEAST...WHICH WILL
DRIVE A COLD FRONT INTO THE PLAINS ON TUESDAY. THUS THE BEST STORM
POTENTIAL WILL SHIFT BACK TO THE NORTHEAST. THE FRONT WILL CONTINUE
TO SAG SOUTH ON WEDNESDAY AND MAY WEAKLY PUSH THROUGH THE GAPS OF
THE CENTRAL MOUNTAIN CHAIN WEDNESDAY EVENING.
LATE IN THE WEEK...THE UPPER HIGH WILL REMAIN OVER WEST OR SOUTHWEST
NM...AND DRY AIR WILL CONTINUE TO FILTER INTO THE STATE AROUND THE
HIGH. THUS...THE TREND WILL BE DRIER AND A LITTLE WARMER. THE
EASTERN PLAINS WILL HAVE THE BEST CHANCE AT PRECIPITATION WITH WEAK
DISTURBANCES MOVING OVER THE AREA IN NW FLOW.
34
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ506>509-511-518>526-529-533-537>540.
&&
SHY
Hazardous weather outlook, Aug 10, 5:00 AM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 10 2013
NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING...WILL BE POSSIBLE TODAY AND TONIGHT. HEAVY RAINFALL
WHICH COULD RESULT IN FLASH FLOODING...ALTHOUGH POSSIBLE WITH ANY
STORM...IS MOST LIKELY ALONG AND SOUTH OF INTERSTATE 40. RECENT WILD
FIRE BURN SCARS WILL BE SUSCEPTIBLE TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN
SUNDAY...WHICH COULD LEAD TO FLASH FLOODING...ALTHOUGH ATMOSPHERIC
CONDITIONS APPEAR TO BE SOMEWHAT LESS FAVORABLE THAN TODAY. AREAS
FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE ARIZONA
BORDER LOOK TO HAVE THE BEST POTENTIAL AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY
SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Local storm report, Aug 10, 9:02 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1002 AM MDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 N TIJERAS 35.14N 106.38W
08/09/2013 M1.00 INCH BERNALILLO NM COCORAHS
&&
EVENT NUMBER ABQ1301302
CMLSpecial weather statement, Aug 10, 11:42 AM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1242 PM MDT SAT AUG 10 2013
NMZ501-502-101915-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
1242 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY THROUGH
115 PM MDT...
AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF RED ROCK...OR ABOUT 28 MILES
SOUTHWEST OF SHIPROCK...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
SAN JUAN COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3680 10906 3680 10904 3660 10866 3634 10905
TIME...MOT...LOC 1843Z 234DEG 27KT 3654 10902
CA
Special weather statement, Aug 10, 12:15 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT SAT AUG 10 2013
NMZ501-502-101945-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
115 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY THROUGH
145 PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RED ROCK...OR ABOUT 21 MILES
SOUTHWEST OF SHIPROCK...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
SAN JUAN COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3660 10905 3661 10905 3675 10882 3651 10868
3646 10906 3659 10906
TIME...MOT...LOC 1915Z 240DEG 13KT 3656 10892
CASpecial weather statement, Aug 10, 12:22 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
122 PM MDT SAT AUG 10 2013
NMZ506-507-101945-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
122 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 145
PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF EL MORRO...OR ABOUT 19 MILES
SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CIBOLA COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3521 10799 3495 10786 3491 10815 3503 10826
TIME...MOT...LOC 1922Z 234DEG 10KT 3501 10811
CA
Special weather statement, Aug 10, 12:24 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
124 PM MDT SAT AUG 10 2013
NMZ501-502-102000-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
124 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY THROUGH
200 PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SANOSTEE...OR ABOUT 33 MILES
SOUTHWEST OF SHIPROCK...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...SANOSTEE AND TOCITO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3646 10905 3651 10868 3642 10864 3641 10864
3632 10860 3626 10906
TIME...MOT...LOC 1924Z 252DEG 19KT 3637 10893
CASpecial weather statement, Aug 10, 12:47 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 PM MDT SAT AUG 10 2013
NMZ506-507-102015-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
147 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 215
PM MDT...
AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MILAN...OR ABOUT 15 MILES
SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CIBOLA COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3517 10795 3493 10789 3489 10815 3503 10819
TIME...MOT...LOC 1947Z 247DEG 10KT 3501 10803
Event by event
6 hail, 3 flash flood, 2 funnel cloud, 1 heavy rain. Local standard time, as filed.
Funnel Cloud, Cibola
- When
- August 10, 12:52 PM MST to 1:05 PM MST
- Where
- Cibola County, 12 mi N of Bluewater
- Reported by
- Amateur Radio
- Coordinates
- 35.424, -107.980
A funnel cloud was reported just north of Bluewater Lake near Mt. Taylor in the vicinity of two merging thunderstorm cells.
Flash Flood, Cibola
- When
- August 10, 1:00 PM MST to 4:00 PM MST
- Where
- Cibola County, 3 mi S of Fence Lake to 2.89 mi SSW of Fence Lake
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.607, -108.670
Two inches of rain was reported with afternoon storms with an additional inch during the evening and overnight hours. Non-paved roads in the area were all undercut and washed out with large boulders blocking portions of the roads.
Hail, Cibola
- When
- August 10, 1:05 PM MST to 1:15 PM MST
- Where
- Cibola County, 13 mi WSW of San Rafael
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.038, -108.092
Funnel Cloud, Cibola
- When
- August 10, 1:33 PM MST to 1:45 PM MST
- Where
- Cibola County, 17 mi S of San Rafael
- Reported by
- Park/Forest Service
- Coordinates
- 34.864, -107.880
A ranger at the El Malpais National Monument reported funnel clouds near La Ventana arch.
Hail, Cibola
- When
- August 10, 1:47 PM MST to 1:52 PM MST
- Where
- Cibola County, 2.68 mi SE of Tinaja
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.050, -108.240
Hail, Cibola
- When
- August 10, 1:55 PM MST to 2:00 PM MST
- Where
- Cibola County, 18.04 mi S of San Rafael
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.850, -107.910
Hail, Cibola
- When
- August 10, 2:00 PM MST to 2:10 PM MST
- Where
- Cibola County, 11.86 mi SW of San Rafael
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.990, -108.030
Flash Flood, Cibola
- When
- August 10, 2:53 PM MST to 4:53 PM MST
- Where
- Cibola County, 8.07 mi SW of Mc Cartys to 5.81 mi SSE of San Rafael
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 34.991, -107.785
NM 117 was closed just north of the El Malpais Visitor Center due to flash flooding.
Heavy Rain, Cibola
- When
- August 10, 3:00 PM MST to 4:30 PM MST
- Where
- Cibola County, 3 mi S of Fence Lake
- Reported by
- Public
- Coordinates
- 34.607, -108.670
Two inches of rain was reported during the afternoon with an additional one inch of rain during the night.
Flash Flood, Catron
- When
- August 10, 3:00 PM MST to 5:00 PM MST
- Where
- Catron County, 2.31 mi W of Alma to 3.07 mi NNW of Alma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.380, -108.940
Flash flooding in Vigil Canyon near Alma was reported by two rangers that were trapped and nearly carried away by flood waters. Flood debris was reported 15 feet in depth within the canyon. Some elk fences were destroyed and several mobile home trailers were briefly endangered.
Hail, Santa Fe
- When
- August 10, 3:55 PM MST to 4:00 PM MST
- Where
- Santa Fe County, 1.12 mi W of Tesuque
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.760, -105.950
Nickel size hail at the Santa Fe Opera.
Hail, Santa Fe
- When
- August 10, 3:55 PM MST to 4:00 PM MST
- Where
- Santa Fe County, 2.07 mi N of Santa Fe
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.710, -105.950
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 10, 20131 death · 1 event
- Flash Flood and Debris Flows in Washington, August 10 to 11, 2013$1.0 million · 76 kt wind · 10 events
- Wildfire in Utah, August 10 to 24, 2013$350,000 · 1 event
- Lightning Strike in Idaho, August 10, 2013$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2013$91,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 10, 2013$61,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Dakota, August 10, 2013$55,000 · 1 in hail · 12 events
- Debris Flow and Damaging Winds in Colorado, August 10, 2013$52,000 · 58 kt wind · 7 events
- Damaging Winds in Virginia, August 10, 2013$51,000 · 56 kt wind · 3 events
- Damaging Winds in North Carolina, August 10, 2013$13,000 · 50 kt wind · 12 events
- Damaging Wind in Arizona, August 10, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Montana, August 10 to 12, 20131.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459965, 459977, 459430, 459966, 459967, 459968, 459970, 459972, 459974, 459996, 459979, 459980.